Alert archive / North Dakota / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 39, NWS Bismarck, ND

June 20, 2013McKenzie County, Williams County, North Dakota

NWS Bismarck, ND issued this severe thunderstorm warning at Jun 20, 2013, 4:12 AM CDT for McKenzie County, Williams County, North Dakota. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 20, 2013, 4:12 AM CDT (09:12 UTC)
Expired
Jun 20, 2013, 5:15 AM CDT
In force
63 min
Issued by
NWS Bismarck, ND
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties McKenzie County, ND, Williams County, ND

The radar

The Minot AFB radar (KMBX), 180 km from the middle of the area, began a volume at 09:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 9.2 hours before the alert went out and 246 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Glasgow Intl Airport, MT at 00:00Z on 2013-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 277 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Glasgow Intl Airport, MT at 00:00Z on 2013-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
277 J/kg
Mixed-layer CIN
-210 J/kg
Mixed-layer LCL
2741 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
166 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

334 
WUUS53 KBIS 200912
SVRBIS
NDC053-105-201015-
/O.NEW.KBIS.SV.W.0039.130620T0912Z-130620T1015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
412 AM CDT THU JUN 20 2013

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN MCKENZIE COUNTY IN NORTHWEST NORTH DAKOTA
  WILLIAMS COUNTY IN NORTHWEST NORTH DAKOTA
  THIS INCLUDES THE CITY OF WILLISTON

* UNTIL 515 AM CDT/415 AM MDT/

* AT 409 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 11 MILES NORTHEAST OF BAINVILLE TO 7 MILES SOUTHEAST
  OF WATFORD CITY....AND MOVING NORTHEAST AT 30 MPH.

  HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  WILLISTON...BONETRAIL...SPRING BROOK...BLACKTAIL LAKE...KEENE...
  LEWIS AND CLARK STATE PARK...TOBACCO GARDEN BAY RECREATION AREA...
  EPPING...GRENORA...WHITE TAIL BAY RECREATION AREA...HANKS...
  WHEELOCK...CHARLSON...ZAHL...APPAM AND RAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

MOVE INDOORS IMMEDIATELY. LIGHTNING KILLS. REMEMBER...IF YOU CAN 
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 4857 10407 4864 10403 4854 10322 4818 10282
      4813 10283 4813 10277 4810 10274 4810 10276
      4806 10270 4752 10327 4799 10405
TIME...MOT...LOC 0912Z 218DEG 25KT 4825 10402 4773 10319

HAIL...1.00IN
WIND...60MPH

$$

AYD
2 follow-up statements
778 
WWUS53 KBIS 200925
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
425 AM CDT THU JUN 20 2013

NDC053-105-201015-
/O.CON.KBIS.SV.W.0039.000000T0000Z-130620T1015Z/
WILLIAMS ND-MCKENZIE ND-
425 AM CDT THU JUN 20 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
MCKENZIE AND WILLIAMS COUNTIES UNTIL 515 AM CDT/415 AM MDT/...

AT 423 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 12 MILES SOUTHWEST OF BONETRAIL TO 7 MILES WEST OF
JOHNSONS CORNER...MOVING NORTHEAST AT 20 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
WILLISTON...BONETRAIL...KEENE...SPRING BROOK...LEWIS AND CLARK STATE
PARK...BLACKTAIL LAKE...TOBACCO GARDEN BAY RECREATION AREA...
EPPING...WHITE TAIL BAY RECREATION AREA...CHARLSON...WHEELOCK...
HANKS...ZAHL...GRENORA...APPAM AND RAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. 
MOVE INDOORS IMMEDIATELY. LIGHTNING KILLS. REMEMBER...IF YOU CAN 
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 4857 10407 4864 10403 4854 10322 4818 10282
      4813 10283 4813 10277 4810 10274 4810 10276
      4806 10270 4752 10327 4799 10405
TIME...MOT...LOC 0925Z 207DEG 19KT 4830 10400 4778 10308

HAIL...1.00IN
WIND...60MPH

$$

AYD
907 
WWUS53 KBIS 200952
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
452 AM CDT THU JUN 20 2013

NDC053-105-201015-
/O.CON.KBIS.SV.W.0039.000000T0000Z-130620T1015Z/
WILLIAMS ND-MCKENZIE ND-
452 AM CDT THU JUN 20 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
MCKENZIE AND WILLIAMS COUNTIES UNTIL 515 AM CDT...

AT 449 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM BONETRAIL TO KEENE...MOVING NORTHEAST AT 20 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
BONETRAIL...KEENE...SPRING BROOK...LEWIS AND CLARK STATE PARK...
BLACKTAIL LAKE...TOBACCO GARDEN BAY RECREATION AREA...EPPING...WHITE
TAIL BAY RECREATION AREA...CHARLSON...WHEELOCK...HANKS...ZAHL...
GRENORA...APPAM AND RAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. 
MOVE INDOORS IMMEDIATELY. LIGHTNING KILLS. REMEMBER...IF YOU CAN 
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 4858 10406 4864 10403 4854 10322 4818 10282
      4813 10283 4813 10277 4810 10274 4810 10276
      4806 10270 4770 10309 4826 10405
TIME...MOT...LOC 0951Z 207DEG 19KT 4842 10391 4790 10299

HAIL...0.75IN
WIND...60MPH

$$

JONES

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 1:15 AM CDT, 2 hours 57 minutes earlier.

Area forecast discussion, Jun 20, 1:15 AM CDT, 2 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
115 AM CDT THU JUN 20 2013

.UPDATE...
ISSUED AT 110 AM CDT THU JUN 20 2013

UPDATE MAINLY FOR POPS OVERNIGHT INTO THURSDAY...INCREASING ACROSS
THE JAMES RIVER VALLEY WHERE WIDESPREAD STORMS ARE ONGOING. ISOLD
LARGE HAIL AND FLASH FLOOD THREAT EXPECTED TO PERSIST THERE FOR AT
LEAST THE NEXT FEW HOURS. ALSO MONITORING STORMS MOVING OUT OF
MONTANA...EXPECTED TO IMPACT THE WEST LATE.

&&

.SHORT TERM...(THIS EVENING THROUGH THURSDAY)
ISSUED AT 333 PM CDT WED JUN 19 2013

MAIN CONCERNS THIS FORECAST INCLUDE THUNDERSTORMS...THEIR SEVERE
POTENTIAL AND POSSIBLE HEAVY RAIN. LATE THIS AFTERNOON AN
ELEVATED MIXED LAYER FROM EASTERN MONTANA INTO WESTERN NORTH
DAKOTA IS PROVIDING A SIGNIFICANT CAP. TO THE EAST OF THIS A
MOISTURE PLUME EXTENDS FROM EASTERN NORTH DAKOTA THROUGH THE
NORTH CENTRAL SUPPORTING WEAK CONVECTION BUT WITH LITTLE WIND SHEAR
TO SUPPORT CONTINUING DEVELOPMENT. SO WILL BE WAITING FOR THE
A STRONGER SHORTWAVE ACROSS WYOMING AND MONTANA TO ENTER THE
PICTURE LATER THIS EVENING AND OVERNIGHT. THIS WILL SUPPORT MORE
WIDESPREAD THUNDERSTORMS...AND CURRENT THINKING IS A LINE OF
STORMS CAPABLE OF SEVERE WINDS MAY DEVELOP ACROSS MONTANA AND
ENTER THE NORTHWEST INTO PORTIONS OF THE NORTH CENTRAL LATE
EVENING OR AFTER MIDNIGHT. ABOVE NORMAL MOISTURE IS AVAILABLE...
WITH PWATS SIGNIFICANTLY ABOVE NORMAL SUGGESTING THAT HEAVY RAIN
IS POSSIBLE. THE ONE FACTOR LIMITING FLASH FLOOD PRODUCING RAINS
MAY BE THE EXPECTED FAST MOVEMENT OF THE THUNDERSTORMS.

ON THURSDAY...THE EXPECTED REMNANTS OF OVERNIGHT CONVECTION WILL
BE IN CENTRAL NORTH DAKOTA. ANOTHER ROUND OF SEVERE STORMS EXPECTED
TO PICK UP STEAM LATE IN THE AFTERNOON AND EVENING.

.LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 333 PM CDT WED JUN 19 2013

THE MAIN FORECAST CONCERNS IN THE LONG TERM PERIOD ARE SEVERE
WEATHER POTENTIAL...HEAVY RAIN POTENTIAL...AND TIMING ISSUES THROUGH
SATURDAY. THE UPPER LEVEL LOW/TROUGH REMAINS IN PLACE OVER THE
ROCKIES THROUGH SATURDAY...THEN THE MODELS BEGIN TO MOVE THE UPPER
LOW NORTHEASTWARD TOWARDS SOUTHERN SASKATCHEWAN/MANITOBA
SATURDAY/SATURDAY NIGHT/SUNDAY. CHANCE OF SHOWERS AND THUNDERSTORMS
INTO EARLY NEXT WEEK WITH GENERAL SOUTHWEST UPPER LEVEL FLOW.

THURSDAY...STRONG TO POTENTIALLY SEVERE STORMS FROM AN ORGANIZED
STORM CLUSTER MAY PERSIST ACROSS NORTHERN COUNTIES THURSDAY
MORNING...AND STORM RE-INTENSIFICATION IS EXPECTED DURING THE
AFTERNOON/EVENING HOURS ALONG A STRONG MOISTURE CONVERGENCE AXIS
WITH DEWPOINTS IN THE UPPER 60S AND PWAT VALUES APPROACHING 2
INCHES. BY EARLY THURSDAY EVENING THE NAM AND GFS ARE IN AGREEMENT
REGARDING THE POSITION OF THE SURFACE TROUGH...ROUGHLY FROM NEAR
BOTTINEAU/MINOT TO BETWEEN BISMARCK AND JAMESTOWN. THE EUROPEAN
MODEL IS A BIT SLOWER...DEPICTING THE FRONT FROM NEAR STANLEY TO
NEAR BISMARCK. FELT CONFIDENT ENOUGH THAT THE FAR SOUTHWEST CORNER
OF THE STATE WOULD BE FREE OF THUNDERSTORMS THURSDAY EVENING...AND
KEPT BEST CHANCES OF THUNDERSTORMS FROM THE BOTTINEAU/TURTLE
MOUNTAINS TO STEELE AND THE JAMES RIVER VALLEY WITH "LIKELY"
CHANCES. SEVERE PARAMETERS CONTINUE ALONG AND EAST OF THE FRONT.
CAPE VALUES UP TO 2500 WITH 0-6KM BULK SHEAR VALUES UP TO 40-45.

BY MIDNIGHT/1AM (06Z FRI)...THE GFS IS FASTEST - DEPICTING THE FRONT
OVER THE RED RIVER VALLEY - AND THE NAM/EC KEEP IT IN OR JUST EAST
OF THE JAMES RIVER VALLEY. REGARDLESS...CHANCES OF PRECIPITATION
FALL IN CENTRAL NORTH DAKOTA WITH THE SURFACE FRONT EXITING THE AREA
AND UPPER LEVEL SUPPORT WEAKENING. HOWEVER ANOTHER UPPER LEVEL
IMPULSE APPROACHES SOUTHWESTERN NORTH DAKOTA FROM WYOMING. BULK
SHEAR INCREASES WITH MODERATE INCREASES IN CAPE...AND KEPT A SLIGHT
CHANCE IN THE WEST.

FOR FRIDAY...TODAY'S MODELS DID NOT SET UP A HEAVY RAIN
EVENT...INSTEAD SEVERAL UPPER LEVEL IMPULSES MOVE THROUGH THE STATE
ON THE SOUTHWEST FLOW ALOFT...BUT THE MODELS DEVELOP THE SURFACE LOW
FARTHER SOUTH IN THE SOUTHERN PLAINS. KEPT GOOD CHANCES OF
PRECIPITATION FOR FRIDAY AND FRIDAY NIGHT. SEVERE PARAMETERS STILL
IN PLACE.

SATURDAY THE MODELS DEVELOP THE SURFACE LOW FARTHER NORTH WITH THE
UPPER LEVEL LOW/TROUGH MOVING NORTHEASTWARD ACROSS MONTANA INTO
WESTERN NORTH DAKOTA AND INTO SOUTHEAST SASKATCHEWAN. THIS WOULD SET
UP A WIDESPREAD MODERATE TO HEAVY RAIN EVENT...BUT MODELS ARE NOT IN
AGREEMENT FOR PLACEMENT AND TIMING.

NEAR SEASONAL TEMPS ARE EXPECTED THROUGH THE WEEKEND...FOLLOWED BY
SOME WARMING EARLY NEXT WEEK. HIGHS 70-80 THROUGH THE WEEKEND...AND
LOW TO MID 80S EARLY NEXT WEEK.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z THURSDAY NIGHT)
ISSUED AT 110 AM CDT THU JUN 20 2013

REFINED TIMING OF CONVECTION OVERNIGHT AND THURSDAY FOR THE 06Z
ISSUANCE. MAINLY VFR CIGS/VSBYS EXPECTED...EXCEPT FOR PERIODS OF
MVFR CIGS/VSBYS IN THUNDERSTORMS. AFTERNOON/EVENING STORMS WILL BE
MOST WIDESPREAD AT KMOT/KBIS/KJMS.

&&

.HYDROLOGY...
ISSUED AT 333 PM CDT WED JUN 19 2013

THE THREAT FOR HEAVY RAIN EXISTS WITH THE EXPECTED THUNDERSTORMS
LATE TONIGHT...THURSDAY...THURSDAY NIGHT AND FRIDAY. THE PRECIPITABLE
WATER (PWAT) IS MUCH ABOVE NORMAL FOR THIS TIME OF YEAR. IF
THUNDERSTORMS FORM AS EXPECTED...THE BEST CHANCE FOR AN INCH OR
MORE OF RAINFALL WILL BE FROM FAR NORTHWEST...NORTH CENTRAL
THROUGH THE NORTHERN JAMES RIVER VALLEY. ONE TO TWO INCHES OF
RAIN IN THIS TWO DAY PERIOD IS POSSIBLE WITH MULTIPLE LINES OF
THUNDERSTORMS. THE ONE FACTOR THAT MAY LIMIT THE FLASH FLOOD
POTENTIAL WILL BE SIGNIFICANT MOVEMENT OF THE STORMS. ALSO THE
SURFACE MOISTURE...WHILE BEING HIGH...HAS HAD SOME TIME TO DRY OUT
RECENTLY. RAINFALL AMOUNTS OF ONE TO 2 INCHES SHOULD BE ABLE TO BE
ABSORBED...ALTHOUGH MORE THAN TWO INCHES WOULD LIKELY CAUSE SOME
PROBLEMS.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE/AVIATION...RP KINNEY
SHORT TERM/HYDROLOGY...WAA
LONG TERM...JV
Hazardous weather outlook, Jun 20, 1:22 AM CDT, 2 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
122 AM CDT THU JUN 20 2013

NDZ004-011-012-201100-
BOTTINEAU-WARD-MCHENRY-
122 AM CDT THU JUN 20 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA.

.DAY ONE...TONIGHT

A FEW THUNDERSTORM COULD MOVE INTO NORTH CENTRAL NORTH DAKOTA
TOWARD DAYBREAK. ISOLATED LARGE HAIL AND LOCALLY HEAVY RAIN WILL
BE POSSIBLE.

RIVER FLOOD WARNINGS ARE IN EFFECT ACROSS PARTS OF NORTH CENTRAL
NORTH DAKOTA. FOR DETAILS GO TO WWW.WEATHER.GOV/BIS. CLICK ON THE
RIVERS AND LAKES TAB NEAR THE TOP OF THE MAIN PAGE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SOME SEVERE THUNDERSTORMS ARE POSSIBLE THURSDAY THROUGH FRIDAY
NIGHT. THE MAIN THREATS WILL BE LARGE HAIL...DAMAGING WINDS...AND
ISOLATED FLASH FLOODING. THUNDERSTORMS CHANCES CONTINUE THROUGH
THE WEEKEND AND INTO EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE TONIGHT...AND AGAIN
THURSDAY AND FRIDAY.

NDZ001>003-005-009-010-013-017>023-025-031>037-040>048-050-051-
201100-
DIVIDE-BURKE-RENVILLE-ROLETTE-WILLIAMS-MOUNTRAIL-PIERCE-MCKENZIE-
DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-GOLDEN VALLEY-
BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-STUTSMAN-SLOPE-HETTINGER-
GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
122 AM CDT THU JUN 20 2013 /1222 AM MDT THU JUN 20 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TONIGHT

WIDESPREAD THUNDERSTORMS WILL CONTINUE OVERNIGHT ACROSS THE JAMES
RIVER VALLEY. LOCALLY HEAVY RAIN WILL LIKELY CAUSE FLASH FLOODING.
THE MOST INTENSE STORMS COULD ALSO PRODUCE LARGE HAIL. OTHER
STORMS WILL SPREAD INTO NORTHWEST NORTH DAKOTA OVERNIGHT...WITH A
THREAT OF LARGE HAIL...ISOLATED DAMAGING WIND GUSTS...AND HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SOME SEVERE THUNDERSTORMS ARE POSSIBLE THURSDAY THROUGH FRIDAY
NIGHT. THE MAIN THREATS WILL BE LARGE HAIL...DAMAGING WINDS...AND
ISOLATED FLASH FLOODING. THUNDERSTORMS CHANCES CONTINUE THROUGH
THE WEEKEND AND INTO EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED OVERNIGHT...AND AGAIN THURSDAY AND
FRIDAY.

KS/RP KINNEY

In the hours before

Special weather statement, Jun 20, 12:17 AM CDT, 3 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1217 AM CDT THU JUN 20 2013

NDZ037-200545-
STUTSMAN ND-
1217 AM CDT THU JUN 20 2013

...SPECIAL WEATHER STATEMENT FOR WESTERN STUTSMAN COUNTY UNTIL 1245
AM CDT...

AT 1216 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR MEDINA..MOVING NORTHEAST AT 15 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH VERY HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  MEDINA...
  CLEVELAND...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

AYD
Special weather statement, Jun 20, 12:25 AM CDT, 3 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1225 AM CDT THU JUN 20 2013

NDZ037-047-048-200630-
LA MOURE-LOGAN-STUTSMAN-
1225 AM CDT THU JUN 20 2013

...SPECIAL WEATHER STATEMENT...

AT 1223 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER EXTREME NORTHEASTERN LOGAN COUNTY...MOVING
NORTHEAST AT 15 MPH.

PENNY SIZE HAIL...WINDS UP TO 50 MPH...VERY HEAVY RAIN...WILL
ACCOMPANY THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  GACKLE...ALFRED...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. VERY HEAVY RAINFALL CAN QUICKLY LEAD TO
FLOODING OF LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
Special weather statement, Jun 20, 12:48 AM CDT, 3 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1248 AM CDT THU JUN 20 2013

NDZ037-200600-
STUTSMAN ND-
1248 AM CDT THU JUN 20 2013

...SPECIAL WEATHER STATEMENT FOR WESTERN STUTSMAN COUNTY...

AT 1246 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR MEDINA...MOVING NORTHEAST AT 10 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS TO 40 MPH ARE EXPECTED
WITH THIS STORM...ALONG WITH VERY HEAVY RAIN AND FREQUENT DANGEROUS
LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  MEDINA...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

AYD
Special weather statement, Jun 20, 2:47 AM CDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
147 AM MDT THU JUN 20 2013

NDZ031>033-040-043-200815-
BILLINGS ND-BOWMAN ND-GOLDEN VALLEY ND-SLOPE ND-STARK ND-
147 AM MDT THU JUN 20 2013

...SPECIAL WEATHER STATEMENT FOR WESTERN STARK...CENTRAL SLOPE...
GOLDEN VALLEY...EASTERN BOWMAN AND SOUTHWESTERN BILLINGS COUNTIES
UNTIL 215 AM MDT...

AT 143 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BEACH TO 6 MILES
SOUTHEAST OF BOWMAN...AND MOVING NORTH AT 35 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  ALPHA...
  BEACH...
  AMIDON...
  SENTINEL BUTTE...
  MEDORA...
  FRYBURG...
  BELFIELD...
  TROTTERS...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

IN ADDITION...THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

AYD
Special weather statement, Jun 20, 3:34 AM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
334 AM CDT THU JUN 20 2013

NDZ009-017-200900-
MCKENZIE ND-WILLIAMS ND-
334 AM CDT THU JUN 20 2013

...SPECIAL WEATHER STATEMENT FOR WESTERN MCKENZIE AND SOUTHERN
WILLIAMS COUNTIES UNTIL 400 AM CDT/300 AM MDT/...

AT 232 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 13 MILES NORTHEAST
OF SIDNEY TO TROTTERS...AND MOVING NORTHEAST AT 35 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH VERY HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  WILLISTON...
  CARTWRIGHT...
  CHARBONNEAU...
  ALEXANDER...
  TRENTON...
  RAWSON...
  ARNEGARD...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

IN ADDITION...THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

AYD
Special weather statement, Jun 20, 3:56 AM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
356 AM CDT THU JUN 20 2013

NDZ041-044-200930-
ADAMS ND-HETTINGER ND-
256 AM MDT THU JUN 20 2013

...SPECIAL WEATHER STATEMENT FOR WESTERN HETTINGER AND EASTERN ADAMS
COUNTIES UNTIL 330 AM MDT...

AT 254 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 24 MILES SOUTH OF
DICKINSON TO 11 MILES SOUTHWEST OF LEMMON...AND MOVING NORTHEAST AT
25 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH VERY HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  HAVELOCK...
  REGENT...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

IN ADDITION...THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

AYD

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 10:20 PM CDTSevere Thunderstorm WarningBISDickey55 min
Jun 19, 10:42 PM CDTFlash Flood WarningBISStutsman6 hr
Jun 19, 11:18 PM CDTSevere Thunderstorm WarningBISDickey42 min
Jun 19, 11:32 PM CDTFlash Flood WarningBISDickey6 hr
Jun 19, 11:43 PM CDTSevere Thunderstorm WarningBISStutsman62 min
Jun 20, 12:48 AM CDTFlash Flood WarningBISLaMoure, Logan6 hr
Jun 20, 12:56 AM CDTSevere Thunderstorm WarningBISLaMoure64 min
Jun 20, 1:17 AM CDTFlash Flood WarningBISStutsman6 hr
Jun 20, 1:53 AM CDTSevere Thunderstorm WarningBISLaMoure, Stutsman67 min
Jun 20, 2:34 AM CDTFlash Flood WarningBISDickey, LaMoure6 hr
Jun 20, 3:01 AM CDTFlash Flood WarningBISWells6 hr
Jun 20, 4:20 AM CDTSevere Thunderstorm WarningBISHettinger55 min
Jun 20, 4:27 AM CDTFlash Flood WarningBISStutsman6 hr
Jun 20, 4:55 AM CDTAreal Flood WarningBISDickey, LaMoure, Logan, Stutsman30 hr
Jun 20, 6:17 AM CDTAreal Flood WarningBISWells28 hr
Jun 20, 11:00 AM CDTSevere Thunderstorm WarningBISMcHenry60 min
Jun 20, 1:15 PM CDTFlash Flood WatchBISDickey, Emmons, Foster, Kidder, LaMoure, Logan and 3 more62 hr
Jun 20, 4:30 PM CDTSevere Thunderstorm WarningBISEmmons, Logan60 min
Jun 20, 5:00 PM CDTFlash Flood WarningBISEmmons6 hr
Jun 20, 5:30 PM CDTSevere Thunderstorm WarningBISBurleigh, Kidder60 min
Jun 20, 5:31 PM CDTSevere Thunderstorm WarningBISEmmons, Logan44 min
Jun 20, 6:17 PM CDTSevere Thunderstorm WarningBISEmmons, Logan43 min
Jun 20, 6:49 PM CDTSevere Thunderstorm WarningBISEmmons41 min

Nearby

Severe Thunderstorm Warnings in North Dakota, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.